ADHD

Question
Posted by: Portia | 2012/08/10

Q.

Risperdal / Ritalin (4yr old)

Hi Doctor
My son was assessed by an OT and indicated possible medical intervention for my very hyper little 4yr old who is very impulsive which raised a concern at his creche as well. The pediatrician advised me and his teachers to complete a questionnaire and based on the results, she administered my son a does of Risperdal. His dosage was 0.25ml once a day at nite for a week and 0.25ml twice a day for a further 2 weeks. I have not seen a change in my son''s impulsiveness and I am not very keen on this medication. It has me really worried as I read up on so much of the side-effects. He is extremely busy, doesnt sit still, gets up for everything, does not like sitting still at a table for supper or school work at school. Can be somewhat disruptive at school at times. He is constantly busy. What can you advise please? Thank You

Expert's Reply

A.

ADHD Expert

Dear Portia,

Medicating small children is a difficult for most parents in your position. However, I would assume due consideration was given by both the OT and the pediatrician to alternatives prior to medicating.

In addition, to continue with a medication, the benefits must outway the experienced side effects. I would suggest speaking with the pediatrician about your experiences on the medication and allow him/her the opportunity to change dosage or medication. It is not advisable to immediately find a different doctor.

As an aside, Risperdal and Ritalin are two very different medications.

Best wishes,
Delia

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
user comments

C.

Posted by: ADD/ADHD Expert | 2012/08/15

Dear Portia,

Medicating small children is a difficult for most parents in your position. However, I would assume due consideration was given by both the OT and the pediatrician to alternatives prior to medicating.

In addition, to continue with a medication, the benefits must outway the experienced side effects. I would suggest speaking with the pediatrician about your experiences on the medication and allow him/her the opportunity to change dosage or medication. It is not advisable to immediately find a different doctor.

As an aside, Risperdal and Ritalin are two very different medications.

Best wishes,
Delia

Reply to ADD/ADHD Expert

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.